Ask a doctor

Disappointing outcome after Restylane injected in tear troughs. Discoloration with a pronounced groove. What happened? (Photo)

Restylane seems to have made tear troughs worse. First two pictures are pre. Second picture is 3 days after 1 syringe of restylane injected by an experienced board certified plastic surgeon with bruising. The rest of the pictures are 11 days after. In certain lights there is a line of discoloration bilaterally. There is a pronounced groove with uneveness. I do not feel any lumps. Is the discoloration bruising? Is the groove a result of area still being swollen? Recommendations please.....

Doctor Answers (3)

Restylane in tear troughs

+1
Unfortunately, restylane like any filler can migrate slightly and you may have more in one area than another. I would suggest warm compresses to help with the discoloration and/or bruising. I also recommend to my patients to massage the areas and see if they can manually smooth out any lumpiness. Lastly, small amounts of hyaluronidase can be placed to dissolve out the restylane if time is an issue.


Jacksonville Facial Plastic Surgeon
5.0 out of 5 stars 8 reviews

Disappointing outcome after Restylane injected in tear troughs. Discoloration with a pronounced groove. What happened?

+1
You could be having a Tyndall effect from the Restylane tear trough injections. I prefer Belotero Balance HA filler for tear troughs. I usually do in 2 separate sessions 10 days apart just so I do not over treat. Now the Restylane will dissolve in a few months or you can have Hyaluronidase injected, but costs $700. 

Darryl J. Blinski, MD
Miami Plastic Surgeon
4.5 out of 5 stars 62 reviews

Tear trough Restylane

+1
Injecting in this area is tricky as I'm sure you know.  Have you checked with your surgeon to see what he thinks?   I have seen bruising and swelling from tear trough injection last for weeks.  Check back with your PS....

Matthew Bridges, MD
Richmond Facial Plastic Surgeon
5.0 out of 5 stars 5 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.